MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD
Catalog Number 4002C1145
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); Failure to Advance (2524)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/15/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the penumbra coil 400 coil (pc400 coil) pusher assembly.The pusher assembly was kinked approximately 100.0 and 122.0 cm from the proximal end.The introducer sheath was ovalized approximately 7.0 cm from the distal end.The embolization coil was intact with the pusher assembly.Conclusions: evaluation of the returned device revealed the introducer sheath was ovalized.This type of damage typically occurs due to overtightening of a hemostasis valve on the introducer sheath.The ovalization found on the introducer sheath likely contributed to the difficulty advancing the pc400.The kinks in the pusher assembly likely occurred due to forceful advancement of the pc400 against resistance.Pc400 devices are 100% functionally evaluated during in-process inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using penumbra coil 400 coils (pc400 coils).During the procedure, the physician successfully deployed and detached an initial pc400 coil into the aneurysm.While preparing a new pc400 coil for the procedure, the hospital staff found that the coil was unable to advance out of its introducer sheath and into the bath before introducing it into the patient.Therefore, the second pc400 coil was not used for the procedure and did not enter the patient's body.The procedure was completed using new pc400 coils.

Brand Name
PENUMBRA COIL 400
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5498856
Report Number3005168196-2016-00310
Device Sequence Number499087
Product Code HCG
UDI-Device Identifier00814548010625
UDI-Public00814548010625
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/16/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date06/30/2023
Device Catalogue Number4002C1145
Device Lot NumberF64514
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2016
Initial Report FDA Received Date03/14/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1